Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 128, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 31, 2014, 10:30 PM CDT for Fayette County, Iowa. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2014, 10:30 PM CDT (03:30 UTC)
- Expired
- Aug 31, 2014, 11:18 PM CDT
- In force
- 48 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Fayette County, IA
The radar
The La Crosse radar (KARX), 125 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 10:45 PM CDT | TSTM WND GST 61 | Oelwein, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 31, 9:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1371 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
601 WUUS53 KARX 010330 SVRARX IAC065-010430- /O.NEW.KARX.SV.W.0128.140901T0330Z-140901T0430Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 1030 PM CDT SUN AUG 31 2014 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN NORTHEAST IOWA... * UNTIL 1130 PM CDT * AT 1030 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR WAUCOMA TO NEAR LA PORTE CITY...MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * SEVERE THUNDERSTORMS WILL BE NEAR... WAUCOMA AROUND 1035 PM CDT. HAWKEYE AROUND 1040 PM CDT. WEST UNION AROUND 1050 PM CDT. OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE WADENA...WESTGATE...ST. LUCAS...RANDALIA AND MONTAUK HISTORIC SITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4264 9208 4308 9208 4308 9161 4265 9161 TIME...MOT...LOC 0330Z 268DEG 40KT 4302 9207 4235 9212 HAIL...<.75IN WIND...60MPH $$ JSB
7 follow-up statements
591 WWUS53 KARX 010341 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1041 PM CDT SUN AUG 31 2014 IAC065-010430- /O.CON.KARX.SV.W.0128.000000T0000Z-140901T0430Z/ FAYETTE IA- 1041 PM CDT SUN AUG 31 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR FAYETTE COUNTY... AT 1040 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR WAUCOMA TO NEAR BRANDON...MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THESE SEVERE STORMS WILL BE NEAR... WEST UNION AROUND 1050 PM CDT. CLERMONT AND ELGIN AROUND 1100 PM CDT. OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE WADENA...WESTGATE...ST. LUCAS...RANDALIA AND MONTAUK HISTORIC SITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4264 9208 4308 9208 4308 9161 4265 9161 TIME...MOT...LOC 0340Z 268DEG 40KT 4302 9193 4235 9199 HAIL...<.75IN WIND...60MPH $$ JSB
888 WWUS53 KARX 010349 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1049 PM CDT SUN AUG 31 2014 IAC065-010430- /O.CON.KARX.SV.W.0128.000000T0000Z-140901T0430Z/ FAYETTE IA- 1049 PM CDT SUN AUG 31 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR FAYETTE COUNTY... AT 1049 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR WEST UNION TO ROWLEY...MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THESE SEVERE STORMS WILL BE NEAR... CLERMONT AND ELGIN AROUND 1100 PM CDT. OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE WADENA...WESTGATE...ST. LUCAS...RANDALIA AND MONTAUK HISTORIC SITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4264 9208 4308 9208 4308 9161 4265 9161 TIME...MOT...LOC 0349Z 268DEG 40KT 4303 9181 4236 9186 HAIL...<.75IN WIND...60MPH $$ JSB
190 WWUS53 KARX 010400 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1100 PM CDT SUN AUG 31 2014 IAC065-010430- /O.CON.KARX.SV.W.0128.000000T0000Z-140901T0430Z/ FAYETTE IA- 1100 PM CDT SUN AUG 31 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR FAYETTE COUNTY... AT 1100 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR WEST UNION TO NEAR WINTHROP...MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THESE SEVERE STORMS WILL BE NEAR... CLERMONT AROUND 1105 PM CDT. ELGIN AROUND 1110 PM CDT. OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE WADENA...WESTGATE...ST. LUCAS...RANDALIA AND MONTAUK HISTORIC SITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4264 9208 4308 9208 4308 9161 4265 9161 TIME...MOT...LOC 0400Z 255DEG 37KT 4301 9175 4250 9167 HAIL...<.75IN WIND...60MPH $$ JSB
687 WWUS53 KARX 010406 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1106 PM CDT SUN AUG 31 2014 IAC065-010430- /O.CON.KARX.SV.W.0128.000000T0000Z-140901T0430Z/ FAYETTE IA- 1106 PM CDT SUN AUG 31 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR FAYETTE COUNTY... AT 1105 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR CLERMONT TO NEAR MASONVILLE...MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF FAYETTE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...WADENA... WESTGATE...ST. LUCAS...RANDALIA AND MONTAUK HISTORIC SITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4264 9208 4308 9208 4308 9161 4265 9161 TIME...MOT...LOC 0405Z 255DEG 37KT 4303 9168 4252 9160 HAIL...<.75IN WIND...60MPH $$ JSB
384 WWUS53 KARX 010406 RRA SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1106 PM CDT SUN AUG 31 2014 IAC065-010430- /O.CON.KARX.SV.W.0128.000000T0000Z-140901T0430Z/ FAYETTE IA- 1106 PM CDT SUN AUG 31 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR FAYETTE COUNTY... AT 1105 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR CLERMONT TO NEAR MASONVILLE...MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF FAYETTE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...WADENA... WESTGATE...ST. LUCAS...RANDALIA AND MONTAUK HISTORIC SITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4264 9208 4308 9208 4308 9161 4265 9161 TIME...MOT...LOC 0405Z 255DEG 37KT 4303 9168 4252 9160 HAIL...<.75IN WIND...60MPH $$ JSB
339 WWUS53 KARX 010412 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1112 PM CDT SUN AUG 31 2014 IAC065-010430- /O.CON.KARX.SV.W.0128.000000T0000Z-140901T0430Z/ FAYETTE IA- 1112 PM CDT SUN AUG 31 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR FAYETTE COUNTY... AT 1112 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR POSTVILLE TO NEAR DUNDEE...MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF FAYETTE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...WADENA... WESTGATE...ST. LUCAS...RANDALIA AND MONTAUK HISTORIC SITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4264 9208 4308 9208 4308 9161 4265 9161 TIME...MOT...LOC 0412Z 255DEG 37KT 4305 9157 4254 9149 HAIL...<.75IN WIND...60MPH $$ JSB
561
WWUS53 KARX 010418
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1118 PM CDT SUN AUG 31 2014
IAC065-010426-
/O.CAN.KARX.SV.W.0128.000000T0000Z-140901T0430Z/
FAYETTE IA-
1118 PM CDT SUN AUG 31 2014
...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY
MORNING FOR SOUTHEASTERN MINNESOTA...SOUTHWESTERN WISCONSIN AND
NORTHEASTERN IOWA.
LAT...LON 4264 9208 4308 9208 4308 9161 4265 9161
TIME...MOT...LOC 0414Z 268DEG 40KT 4305 9153 4254 9145
$$
JSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 6:35 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 31, 6:35 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 635 PM CDT SUN AUG 31 2014 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) ISSUED AT 300 PM CDT SUN AUG 31 2014 THE MAIN FORECAST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES/SEVERE THREAT TONIGHT...SHRA/TSRA CHANCES MONDAY...TEMPERATURES. DATA ANALYSIS AT 18Z HAD ONE LOW OVER FAR NORTHWEST MN WITH A COLD FRONT TO NEAR KFSD THEN TO A LOW OVER SOUTHEAST CO. SOUTH FLOW AHEAD OF THE LOWS/FRONT PULLING INCREASINGLY MOIST/UNSTABLE AIR NORTHWARD INTO MN/IA/WI...WITH LAPS SBCAPES ALREADY INTO THE 2K-3K J/KG RANGE ACROSS MUCH OF CENTRAL/EASTERN IA INTO SOUTHERN MN. WV/VIS IMAGERY SHOWED ONE SHORTWAVE LIFTING NORTHEAST ACROSS EASTERN NEB...WITH THE MAIN SHORTWAVE CROSSING WY. EASTERN NEB SHORTWAVE PRODUCING SHRA/ TSRA OVER PORTIONS OF WESTERN IA. CONVERGENCE AHEAD OF THE FRONT PRODUCING A NARROW LINE OF SHRA/TSRA OVER WEST-CENTRAL MN. NO PROBLEMS NOTED WITH 31.12Z MODEL INITIALIZATIONS...THOUGH NAM/ ECMWF DID APPEAR BETTER WITH SHORTWAVE FEATURES OVER THE CONUS. MODELS OFFERING A TIGHT CONSENSUS WITH THE 500MB TROUGH AXIS TO APPROACH TONIGHT THEN LIFT QUICKLY NORTHEAST OF THE AREA MON. BY 00Z TUE TREND IS A BIT FASTER WITH THE LEAD SHORTWAVE ENERGY AND A BIT SLOWER WITH THE SECONDARY SHORTWAVE INTO NEB. TIGHTER CONSENSUS WITH THIS SECONDARY TROUGH AXIS OVER THE AREA AT 12Z TUE WITH THE MAIN SHORTWAVE PASSING JUST SOUTH OF THE FCST AREA. HOWEVER...PLENTY OF LOWER LEVEL... CONVECTIVE SCALE DETAIL DIFFERENCES WITH SENSIBLE WEATHER IMPACTS AS THE SFC-700MB TROUGH/FRONT MOVES ACROSS THE AREA TONIGHT/MON. FCST CONFIDENCE TONIGHT THRU MON NIGHT IS AVERAGE THIS CYCLE. FOR THE SHORT TERM...MODEL DETAIL DIFFERENCES ALREADY THIS AFTERNOON WITH THE FEATURE LIFTING OUT OF EASTER NEB. MODEL SOUNDINGS CONTINUE TO SHOW THE BOUNDARY LAYER CAPPED THRU THE AFTERNOON WITH 50-100 CIN IN AN INVERSION LAYER FROM 900-775MB. THIS WITH LITTLE IN THE WAY OF SFC-900MB FORCING/LIFT UNTIL THE MAIN TROUGH/FRONT OR OUTFLOW FROM CONVECTION ALONG IT WOULD ARRIVE. ANY SHRA/TSRA LATER THIS AFTERNOON WOULD BE TIED TO THE NEB SHORTWAVE...SOME 700MB THETA-E CONVERGENCE/ SATURATION AND STEEP LAPSE RATES IN THE 700-600MB LAYER ALLOWING TO CONVECT. MAIN CONVECTION EXPECTED TONIGHT IS STILL TIED TO THE STRONGER THERMO-DYNAMIC FORCING/LIFT WITH THE SFC-700MB TROUGH AND THE LIFT/DIVERGENCE ALOFT AHEAD OF THE SHORTWAVE/TROUGH AND DIVERGENCE BETWEEN AT LEAST PARTIALLY COUPLED 300MB JET MAXES. DECENT MODEL AGREEMENT FOR THIS CONVECTION TO DEVELOP NEAR A KMPX-KOMA LINE BETWEEN 23-01Z...THEN MOVE EAST INTO/ACROSS THE FCST AREA THRU THE NIGHT. STRONGEST/POTENTIALLY SEVERE STORMS WOULD BE DURING THE EVENING HOURS WHEN MLCAPE VALUES ARE MORE IN THE 1K-2K J/KG RANGE...AS ALL MODELS SHOW A LARGE DROP-OFF OF CAPE BY 06Z. SWODY1 SEEMS TO HAVE THE SEVERE RISK WELL DETAILED...WITH INITIAL STORMS WEST OF THE FCST AREA LATE THIS AFTERNOON POSING A WIND/HAIL/ ISOLATED TORNADO THREAT...WHILE FURTHER EAST AS THE CONVECTION/LINE MATURES THREAT BECOMES MAINLY DAMAGING WIND. AS CAPE WANES LATE THIS EVENING AND OVERNIGHT...STORMS EXPECTED TO WEAKEN...WITH LESSER THREATS AS THEY MOVE EAST OF THE MS RIVER. STORMS TONIGHT WILL STILL BE EFFICIENT RAIN MAKERS...SEE HYDROLOGY SECTION BELOW FOR MORE DETAILS. LATEST MODEL CONSENSUS TRENDS A BIT MORE PROGRESSIVE WITH THE MID LEVEL TROUGH MON...WITH IT AND THE SFC-850MB TROUGH/FRONT EAST AND SOUTH OF THE AREA BY 18Z. CONTINUED SOME 50-80 PERCENT SHRA/TSRA CHANCES MAINLY OVER THE EAST HALF OF THE FCST AREA EARLY MON MORNING. TRENDED SHRA/TSRA CHANCES DOWN MON AFTERNOON AS THE FRONT CONTINUES EAST/SOUTH AND COOLER/DRIER AIR SPREADS ACROSS THE FCST AREA BEHIND IT. COOLER/DRIER SFC-800MB AIRMASS AND WEAK HIGH PRESSURE CONTINUE TO BUILD IN MON NIGHT. LEFT MON NIGHT DRY AFTER 03Z FOR NOW BUT MAY YET NEED A SMALL LATE NIGHT -SHRA CHANCE WITH SOME 700MB MOISTURE AND THE SECONDARY SHORTWAVE TROUGH AXIS. USED A BLEND OF THE NUMERICAL TEMP GUIDANCE FOR LOWS/HIGHS TONIGHT THRU MON NIGHT. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 300 PM CDT SUN AUG 31 2014 FORECAST CONCERNS FOR TUE THROUGH WED NIGHT...SMALL SHRA/TSRA CHANCE NORTH TUE...SHRA/TSRA CHANCES WED/WED NIGHT...TEMPERATURES. 31.12Z MODEL REMAIN IN GOOD AGREEMENT TUE FOR THE SECONDARY SHORTWAVE TROUGH AXIS TO PASS QUICKLY...WITH RISING HGTS TUE AFTERNOON THRU WED NIGHT AS TROUGHING DIGS INTO THE NORTHWEST CONUS. IMPROVING SIGNAL FOR A PIECE OF ENERGY TO EJECT OUT OF THIS WESTERN TROUGHING AND BE NEAR THE ND/MT/SASKAT BORDER AT 12Z THU. ECMWF WITH THE BETTER RUN-TO-RUN CONSISTENCY WITH THIS FEATURE AT 12Z THU. FCST CONFIDENCE IN THE TUE THRU WED NIGHT PERIOD IS AVERAGE TO GOOD. TUE/TUE NIGHT CONTINUED TO TREND DRY/QUIET AS WEAK HIGH PRESSURE SLIPS FROM THE CENTRAL PLAIN INTO OH VALLEY. LOWER LEVEL THERMO- DYNAMIC FORCING SIGNAL REMAIN WEAK TUE/TUE NIGHT. HOWEVER SOME WEAK MOISTURE TRANSPORT...INSTABILITY AND A SHORTWAVE CLIPPING THE NORTH END OF THE FCST AREA OCCUR TOGETHER TUE AFTERNOON. CONTINUED THE SMALL TUE AFTERNOON SHRA/TSRA CHANCE ACROSS THE NORTH END OF THE FCST AREA. LOW PRESSURE IN THE NORTHERN PLAINS WED/WED NIGHT IN RESPONSE TO THE ENERGY COMING THRU THE NORTHERN ROCKIES THEN EAST ALONG THE US/CAN BORDER SPREADING INCREASING SOUTHERLY LOW LEVEL FLOW... MOISTURE TRANSPORT/WARM ADVECTION INTO THE UPPER MIDWEST WED/WED NIGHT. PW VALUES ALREADY PROGGED BACK INTO THE 1.5 INCH RANGE BY 00Z THU. ADDED A SMALL SHRA/TSRA CHANCE TO THE NORTHWEST HALF OF THE FCST AREA FOR WED AFTERNOON. STRONGER OF THE THETA-E CONVERGENCE IS NEAR/JUST NORTH OF THE FCST AREA WED NIGHT. THIS WITH A WARM FRONT IN NORTHERN WI AND THE SFC LOW MOVING EAST INTO CENTRAL/NORTHERN MN BY 12Z THU. 30-50 PERCENT SHRA/TSRA CHANCES PER THE MODEL CONSENSUS WED NIGHT...HIGHEST NORTH...LOOK WELL TRENDED. USED THE MODEL/ ENSEMBLE CONSENSUS OF THE HIGHS/LOWS FOR THE TUE-WED NIGHT PERIOD. FOR THURSDAY THRU SUNDAY...DAYS 4 TO 7... CONCERNS THIS PERIOD...SHRA/TSRA CHANCES THU THRU FRI NIGHT... TEMPERATURES. 31.00Z AND 31.12Z MEDIUM RANGE MODELS IN RATHER GOOD AGREEMENT THU ON THE STRONGER SHORTWAVE MOVING EAST ALONG THE US/CAN BORDER. SOME TIMING DIFFERENCES WITH THE WAVE...BUT THIS NOT UNEXPECTED. REASONABLE CONSISTENCY BY FRI FOR RIDGING TO BUILD INTO WESTERN NOAM AND HGTS TO FALL ACROSS THE NORTH-CENTRAL CONUS IN DOWNSTREAM TROUGHING. GFS/ECMWF THEN SHOWING THE PATTERN TO BE PROGRESSIVE SAT/SUN AS THE HGTS FALL AGAIN ALONG THE WEST COAST THE THE FLOW BECOMES QUASI-ZONAL BY SUN. FCST CONFIDENCE IS AVERAGE IN THE THU-SUN PERIOD. SFC LOW WITH THE SHORTWAVE TRACKING ALONG THE US/CAN BORDER THU/FRI PUSHES A COLD FRONT TOWARD THE AREA THU THEN INTO/ACROSS THE AREA THU NIGHT/FRI. THIS WITH AN AIRMASS WITH PW VALUES AROUND 1.5 INCHES AND MUCAPES OF 2K-3K J/KG DURING THE AFTERNOONS AHEAD OF IT. MODEL CONSENSUS SHRA/TSRA CHANCES IN THE 20-50 PERCENT RANGE...HIGHEST IN THE NORTH THU/THU NIGHT THEN HIGHEST IN THE SOUTH FRI/FRI NIGHT REASONABLE FOR NOW UNTIL THE TIMING DETAILS SORT THEMSELVES OUT. LATEST MODEL/ENSEMBLE CONSENSUS PUSHES THIS FRONT WELL SOUTH OF THE AREA FOR NEXT WEEKEND WITH COOLER/DRY CAN HIGH PRESSURE BUILDING SOUTHEAST INTO THE WESTERN GREAT LAKES/UPPER MIDWEST. SAT/SUN ARE TRENDING DRY WITH BELOW NORMAL TEMPERATURES UNDER THE INFLUENCE OF THIS HIGH AND 850MB TEMPS PROGGED TO BE IN THE +5C TO +10C RANGE. MODEL/ENSEMBLE CONSENSUS OF THE HIGHS/LOWS FOR THU-SUN WITH ABOVE NORMAL HIGHS THU AHEAD OF THE FRONT TO BELOW NORMAL BY SAT/SUN WELL TRENDED FOR NOW. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 635 PM CDT SUN AUG 31 2014 A LONG LINE OF THUNDERSTORMS HAS DEVELOPED AS OF 31.2330 ALONG A STRONG COLD FRONT STRETCHING FROM KINL THROUGH KOMA AND AS FAR SOUTH AS NORTH-CENTRAL KANSAS. THIS LINE OF THUNDERSTORMS...SOME OF WHICH ARE SEVERE...WILL MOVE TO THE EAST-NORTHEAST THROUGH THE EVENING...MOST LIKELY IMPACTING KRST/KLSE AFTER 01.03Z...ALTHOUGH SOME TIMING UNCERTAINTY REMAINS. THERE IS A MUCH WEAKER ARC OF SHOWERS AND THUNDERSTORMS ALONG THE CENTRAL MINNESOTA/IOWA BORDER INTO NORTHEAST IOWA THAT IS ALSO MOVING EAST-NORTHEAST AND MAY IMPACT TAF AIRFIELDS WITHIN THE NEXT FEW HOURS. CONFIDENCE LOW AT THIS POINT...SO WILL NOT INCLUDE IN CURRENT TAFS. CEILINGS/ VISIBILITY WITH THIS CONVECTION IS GENERALLY WITHIN THE VFR RANGE. A PERIOD OF PROLONGED SHOWERS IS POSSIBLE BEHIND THE PRIMARY LINE OF THUNDERSTORMS OVERNIGHT WITH CEILINGS DROPPING INTO THE MVFR/IFR RANGE. SOUTHERLY WINDS EARLY THIS EVENING WILL SHIFT TO THE SOUTHWEST AFTER FRONTAL PASSAGE AND EVENTUALLY TO THE WEST- NORTHWEST BY 01.18Z. && .HYDROLOGY... ISSUED AT 300 PM CDT SUN AUG 31 2014 STILL A CONCERN FOR HEAVY RAINS TONIGHT INTO EARLY MONDAY. PW VALUES WILL IN THE 1.75 TO 2 INCH RANGE WITH WARM CLOUD DEPTHS AROUND 3.5KM. TSRA EXPECTED TO BE EFFICIENT RAIN PRODUCERS. CONTINUED WITH QPF AMOUNTS INTO THE 1 TO 1.5 INCH RANGE FOR LOCATIONS GENERALLY WEST OF THE MS RIVER. THIS IS THE AREA THAT WOULD BE OF GREATEST CONCERN IF CONVECTION DEVELOPS INTO A SLOWER MOVING CONVECTIVE COMPLEX. HOWEVER...MOST SIGNALS POINT TO CONVECTION EVOLVING INTO A RATHER PROGRESSIVE LINE THRU THE EVENING/OVERNIGHT HOURS...LIMITING THE POTENTIAL FOR HEAVY/EXCESSIVE RAINS. THUS WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME. TSRA WILL BE CAPABLE OF TORRENTIAL DOWNPOURS. IF ONE OF THESE SPENDS TOO MUCH TIME OVER A CITY OR URBAN AREA...STREET FLOODING COULD QUICKLY DEVELOP. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...RRS LONG TERM....RRS AVIATION...ROGERS HYDROLOGY....RRS
Hazardous weather outlook, Aug 31, 10:47 AM CDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1047 AM CDT SUN AUG 31 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-011600- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 1047 AM CDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN...SOUTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA AS A COLD FRONT SWEEPS THROUGH. STORMS WILL FIRST IMPACT SOUTHEAST MINNESOTA AND NORTHEAST IOWA PERHAPS AS EARLY AS 5 PM...BEFORE MOVING INTO WISCONSIN BY EVENING. SOME OF THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. THE HIGHEST PROBABILITIES FOR SEVERE WEATHER WILL INITIALLY BE ALONG AND WEST OF THE MISSISSIPPI RIVER EARLY THIS EVENING...BUT ISOLATED SEVERE STORMS COULD STILL OCCUR EAST OF THE MISSISSIPPI RIVER FROM LATE EVENING INTO THE OVERNIGHT HOURS AS WELL. RAINFALL OF 1 TO 1.5 INCHES WITH LOCALLY HIGHER AMOUNTS COULD PRODUCE SOME LOCALIZED AND URBAN FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT FOR STORMS WILL CONTINUE INTO MONDAY. THERE IS A CHANCE THAT SOME OF THESE STORMS COULD PRODUCE SOME LARGE HAIL AND DAMAGING WINDS FROM CENTRAL WISCONSIN INTO NORTHEAST IOWA. MORE STORMS WILL BE POSSIBLE TUESDAY ACROSS NORTH CENTRAL WISCONSIN...BUT SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY NIGHT THROUGH SATURDAY ACROSS THE ENTIRE AREA. IT IS TOO EARLY TO DETERMINE IF THERE IS A SEVERE WEATHER THREAT WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND MONDAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MW/04
In the hours before
Local storm report, Aug 31, 9:25 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
925 PM CDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND GST NORA SPRINGS 43.14N 93.01W
08/31/2014 M42 MPH FLOYD IA FIRE DEPT/RESCUE
&&
SHEALocal storm report, Aug 31, 9:39 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
939 PM CDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM TSTM WND GST 3 SE ROCKFORD 43.02N 92.91W
08/31/2014 E60 MPH FLOYD IA FIRE DEPT/RESCUE
&&
SHEALocal storm report, Aug 31, 9:43 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
943 PM CDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM TSTM WND GST 3 SE ROCKFORD 43.02N 92.91W
08/31/2014 E50 MPH FLOYD IA FIRE DEPT/RESCUE
&&
SHEALocal storm report, Aug 31, 10:00 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1000 PM CDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM TSTM WND GST COLWELL 43.16N 92.59W
08/31/2014 E45 MPH FLOYD IA FIRE DEPT/RESCUE
&&
SHEALocal storm report, Aug 31, 10:03 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1003 PM CDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM TSTM WND DMG 3 SSW COLWELL 43.12N 92.61W
08/31/2014 FLOYD IA FIRE DEPT/RESCUE
TREES DOWN
&&
SHEALocal storm report, Aug 31, 10:23 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1023 PM CDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND GST SPRING VALLEY 43.69N 92.39W
08/31/2014 M30 MPH FILLMORE MN TRAINED SPOTTER
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 8:39 PM CDT | Special Weather Statement | ARX | Mitchell | 51 min |
| Aug 31, 9:17 PM CDT | Severe Thunderstorm Warning | ARX | Floyd, Mitchell | 43 min |
| Aug 31, 9:44 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Howard | 46 min |
| Aug 31, 10:39 PM CDT | Special Weather Statement | ARX | Allamakee, Winneshiek | 66 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.